Page 1 of 2

Tongue and swallowing

PostPosted: October 29th, 2014, 3:29 pm
by LKP1231
For the past few days my tongue feels different. I feel like I have to swallow more yet my mouth seems dry. I also feel like my tongue is pushing against my teeth when I swallow and there are teeth marks on the side that were not there before. Can anyone relate? I think some meds I'm taking may be causing my mouth to feel dry.

Re: Tongue and swallowing

PostPosted: October 29th, 2014, 4:28 pm
by Bibi
LKP1231 wrote:For the past few days my tongue feels different. I feel like I have to swallow more yet my mouth seems dry. I also feel like my tongue is pushing against my teeth when I swallow and there are teeth marks on the side that were not there before. Can anyone relate? I think some meds I'm taking may be causing my mouth to feel dry.


I have exactly The same ! I also feel that my tounge push Against my teeth When i talk . I dont know if i slur but i feel that certains word are A little difficult to pronounce. I also wonder if the feeling off a dry mouth is from meds , but i only take mirtazapin and i have taken it for at least 4 months . These issues started A week before my EMG .

Re: Tongue and swallowing

PostPosted: October 29th, 2014, 4:31 pm
by LKP1231
It's so strange it just came on so suddenly. What I take at night makes my mouth dry for sure and I'm not sure if the new antidepressant does too. I don't like those marks on the side of my tongue that truly scares me

Re: Tongue and swallowing

PostPosted: October 29th, 2014, 4:39 pm
by Bibi
LKP1231 wrote:It's so strange it just came on so suddenly. What I take at night makes my mouth dry for sure and I'm not sure if the new antidepressant does too. I don't like those marks on the side of my tongue that truly scares me


I also have marks but dont know if i had Them before . About antidepressant S , Can You Read which sideeffects they have ?
Do You feel it When You talk ?

Re: Tongue and swallowing

PostPosted: October 29th, 2014, 4:45 pm
by LKP1231
I tried not to read the side effects and this started the day before I started them. I also feel like my teeth on constantly pressing against my tongue on the sides now. As far as speech I don't notice anything so far. I don't think. Possibly when I say the letter s.

Re: Tongue and swallowing

PostPosted: October 29th, 2014, 5:11 pm
by Bibi
LKP1231 wrote:I tried not to read the side effects and this started the day before I started them. I also feel like my teeth on constantly pressing against my tongue on the sides now. As far as speech I don't notice anything so far. I don't think. Possibly when I say the letter s.


It is also S and L for me :( i just asked my husband if he feel his teeth on his tounge and he say he does . And that he dont Think there is anything with my speech .

Re: Tongue and swallowing

PostPosted: October 29th, 2014, 5:53 pm
by Bibi
Bibi wrote:
LKP1231 wrote:I tried not to read the side effects and this started the day before I started them. I also feel like my teeth on constantly pressing against my tongue on the sides now. As far as speech I don't notice anything so far. I don't think. Possibly when I say the letter s.


It is also S and L for me :( i just asked my husband if he feel his teeth on his tounge and he say he does . And that he dont Think there is anything with my speech .


I just Read on MIRTAZAPIN ( antidepressant ) that dry mouth is A very Common sideeffect . But i have taken Them for months without that feeling.

Re: Tongue and swallowing

PostPosted: October 29th, 2014, 6:04 pm
by physerv24
I'm sure the meds can make your mouth dry, however so can anxiety. BIG TIME. Stress causes us to keep our tongues constantly either pressed to the roof of our mouths or against our teeth. If you hold your tongue out of your mouth for a couple of minutes those teeth marks will disappear. I have speech issues and swallowing issues every day. Right now, I'm chalking it up to being hyper-aware of my speaking. Thinking about every word before I say it makes me stumble. Before all this crap began, we never thought about our speech, we just spoke. The more you think about it the more you will have problems with it. A month ago I stumbled when I tried to use the word "unable" in a sentence. Now there's no problem. Now I have issues with l's, like saying the word "originally". But I'm sure next week it will be something different. I believe someone here posted once if you can't say a particular word one day, but you can say it the next....it's not a symptom of anything.

I wish they could just give us a shot and it would all go away.

Re: Tongue and swallowing

PostPosted: October 29th, 2014, 6:15 pm
by guitarguy11
Anti-depressants can easily cause what you are experiencing. The odd thing about anti-depressants is they can actually make you feel more anxious, especially for the first month or so. I had all kinds of weird symptoms when I tried them in July and August. I feel so much better after getting off of them. They absolutely made my twitches worse too. My doc and the neuro wanted me to try to live without them, and at least for now, I can honestly say that using meditation, prayer and exercise, I am doing better without them. I know those may not work for everyone, and I may have bad spells in the future, but they are working for me right now.

Re: Tongue and swallowing

PostPosted: October 29th, 2014, 6:18 pm
by LKP1231
I'll take that shot too!

Re: Tongue and swallowing

PostPosted: October 29th, 2014, 6:37 pm
by LKP1231
It's very frustrating when anxiety causes similar symptoms to serious diseases.

Re: Tongue and swallowing

PostPosted: October 30th, 2014, 4:47 pm
by Bibi
LKP1231 wrote:It's very frustrating when anxiety causes similar symptoms to serious diseases.


Yes i feel so depressed , i had A bad Night because off cramps in my feet , hard Day on work , i totally relapsed When i came home.I am so scared because i feel my symptomes progresses.

Re: Tongue and swallowing

PostPosted: October 31st, 2014, 1:40 pm
by Jayden
Count me in, i have some trouble with r, m , l... sometimes i gust try to slow down speech
but it's scary. I feel like my tongue is heavy.:(

Re: Tongue and swallowing

PostPosted: November 3rd, 2014, 4:28 pm
by Bibi
This issues still worries me , followed A tread on this board to be reassured but The opposite happend ! I am going to The neuro Who send me for EMG 10/11 , i hope he Can tell me that my tounge looks normal and dont fascikulate i dont want to look at it myselves , i feel it is dry and to Big

Re: Tongue and swallowing

PostPosted: November 4th, 2014, 9:50 am
by Xina535
I am going through a tongue scare.

Been salivating and my dad told me I was speaking differently, and then I looked at my tongue and had waves on the side.

For you, yes, the dry mouth is most likely related to meds and/or anxiety. It should not worry you, since the opposite (like excess salivation) is more of a *** symptom (of not being able to clear saliva). It is a symptom of other things too....but as far as I know, dry mouth is not at all related to ***

The teeth marks: VERY SCARY looking, indeed!! Many people told me they have this. I then looked it up, it's called scalloped tongue or something like that. It is indeed from being pressed against the teeth. Very common and WAY common for people with anxiety. I constantly keep my tongue pressed against the roof of my mouth or behind my teeth, unconsciously...bad habit, like as if I were biting my nails and not realizing it.

The whole thing about slurring....same here! Hyper aware. I freaked out because I can't really smoothly say "The Netherlands" right now. I can say it, it is understandable, but it feels so weird in my mouth....and like I am saying it sloppy. But you know what, we are not radio announcers and talk show people who have training to speak impecabbly - without their training, they would mess up lots of words, so I think this is probably common. I believe it's ok as long as someone is not asking you to repeat something and you have to say it again and then they still can't...because you can't really say something, even if you try and try again, and then it only gets worse.